Have switched from Benicar HCT to Benicar (water portion didn't seem to have any effect) and after observing some nusiance ED with Benicar daily, got the doctor to agree to every other day dosage, which allows to plan (for sex on the weekend also.) But drugist suggested Losartan, and doctor agreed to rotate me to it. Nowadays, I'm finding greater and more frequent need for reading glasses, and I'm wondering if any of these BP meds will affect eyesight. I know BP meds are important, but my levels continue to creep into 140/96 range, even when calm, relaxed after diner with 20 oz Pepsi drink. Wondering what to adjust.
24 Sep 2011
I've been on Losartan since last winter. I don't think it did anything to my reading glasses situation. I'm still using the same strength lens as before. However, I started getting other kinds of visual disturbances. The most frequent being I think I see a flash of light to the extreme side of my vision. But it's only happening on my right side. There are some other things I don't know how to describe. Maybe it's called Tunnel vision, because I feel like I'm looking through a tunnel. My vision is normal in the center but blurry all around. This comes and goes too.
Now besides Losartan I also take Lasix. I was given this horse pill with the Lasix and it's a Potassium pill. It's so hard to swallow I wasn't taking it. But I was warned by 2 docs that Lasix will deplete me of Potassium, so they said I MUST take the Potassium. But I wasn't doing it. I have now been taking it religiously, for a few weeks. I think the visual disturbances are a lot less. My PCP says Potassium deficiency shouldn't cause visual disturbances, so he doubts that it's helping me, but I'm pretty sure it is. Which would mean it has nothing to do with the Losartan.
So I suggest you look for other reasons why your vision is getting worse. Age does effect our vision. I'm 4 years older than you, and I now need the reading glasses for every small thing I must see sharply. Several years back, I could still strain my eyes and see some small things well enough without the glasses. I have also noticed that fatigue or lack of sleep makes me worse. I have a stronger set of specs for those times.
But why not go see an eye doc to play safe? I intend to do that too.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my dr. wants to do a calcium test and took me off the benicar hct, just taking benicar without hct, have to be off the hct to do the test, what side ...
2 answers • 25 Mar 2010
... If so, which High Cholesterol/Trigliceride drug did YOUR doc put you on?? I was on Benicar HCT, 40 mg. since '05, then got my present doc to ...
2 answers • 8 Mar 2011
For a couple of years, my general practioner doctor had me on Benicar (HC, initially) for pre-hypertensive readings. No big deal. I usually took the ...
1 answer • 30 Jun 2011
I have been taking Losartan Potassium tablet with HH111 on it only to be told that it does not contain any Losartan and that is why my blood pressure ...
2 answers • 12 Nov 2014
... morning and half at bedtime seems to work better. Does anyone know if this is okay? I started thinking about it and thought I should ask. I guess ...
1 answer • 7 May 2015